Alert archive / Tennessee / Frost Advisories in 2017
Frost Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Oct 28, 2017, 8:27 PM CDT for 10 counties in Tennessee. It took effect at Oct 29, 2017, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 8:27 PM CDT (01:27 UTC)
- In effect from
- Oct 29, 2017, 4:00 AM CDT
- Expired
- Oct 29, 2017, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
Counties Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Montgomery County, TN, Perry County, TN, Stewart County, TN, Wayne County, TN
The radar
The Ft Campbell radar (KHPX), 98 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415 WWUS74 KOHX 290127 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 827 PM CDT Sat Oct 28 2017 ...A Frost Advisory is now in effect for Tonight for areas West of I-65 closest to the TN River... ...A Freeze Watch is in Effect from Sunday Evening through Monday Morning for the Cumberland Plateau... .The coldest temperatures of the fall are expected tonight and tomorrow night. Skies are expected to clear out near the TN River tonight and allow for some areas of frost to develop just before sunrise. Tomorrow night, temperatures on the Cumberland Plateau should fall to or just below freezing for a couple of hours. TNZ005-006-023>025-056>058-093-094-291400- /O.NEW.KOHX.FR.Y.0003.171029T0900Z-171029T1400Z/ Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis- Wayne-Lawrence- Including the cities of Dover, Clarksville, Erin, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Clifton, Waynesboro, and Lawrenceburg 827 PM CDT Sat Oct 28 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... The National Weather Service in Nashville has issued a Frost Advisory, which is in effect from 4 AM to 9 AM CDT Sunday. * TEMPERATURE...Areas near the TN River should fall into the mid- 30s after the clouds clear out late tonight. * IMPACTS...Sensitive outdoor vegetation may be damaged by the frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TNZ009>011-029>034-063>066-077>080-291400- /O.CON.KOHX.FZ.A.0001.171030T0400Z-171030T1400Z/ Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy- Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 827 PM CDT Sat Oct 28 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * TEMPERATURE...Areas across the Cumberland Plateau will see widespread temperatures of 30 to 32 degrees. * IMPACTS...Sensitive outdoor vegetation may be killed by the freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ 27
2 follow-up statements
800 WWUS74 KOHX 290838 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 338 AM CDT Sun Oct 29 2017 ...A Frost Advisory remains in effect this morning for locations West of I-65 closest to the TN River... ...A Freeze Warning is in now in effect from Midnight tonight through Monday morning for the Cumberland Plateau... ...A Frost Advisory is in effect from Midnight tonight through Monday morning for central portions of Middle Tennessee... .The coldest temperatures of the fall, thus far, are expected this morning and again tonight. Skies are expected to clear out near the Tennessee River this morning by sunrise and allow for some areas of frost to develop. For tonight, temperatures on the Cumberland Plateau should fall to, or just below freezing for several hours. Locations to the west of the Plateau will be a few degrees warmer but areas of frost are still expected to develop. TNZ009>011-029>034-063>066-077>080-291400- /O.UPG.KOHX.FZ.A.0001.171030T0400Z-171030T1400Z/ /O.NEW.KOHX.FZ.W.0008.171030T0500Z-171030T1400Z/ Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy- Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 338 AM CDT Sun Oct 29 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Monday. The Freeze Watch is no longer in effect. * TEMPERATURE...Locations across the Cumberland Plateau will see widespread temperatures of 30 to 32 degrees. * IMPACTS...Sensitive outdoor vegetation may be killed by the freezing temperatures. * GEOGRAPHIC AREA...the freeze warning includes that area of Middle Tennessee along and to the east of a Lafayette to Smithville to Manchester line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ007-008-026>028-059>062-075-095-291400- /O.NEW.KOHX.FR.Y.0004.171030T0500Z-171030T1400Z/ Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Maury- Marshall-Rutherford-Bedford-Giles- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, and Pulaski 338 AM CDT Sun Oct 29 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... The National Weather Service in Nashville has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM CDT Monday. * TEMPERATURE...Locations across central portions of Middle Tennessee will see temperatures drop down into the mid 30s for several hours. * IMPACTS...Sensitive outdoor vegetation may be damaged by the frost. * GEOGRAPHIC AREA...the frost advisory is in effect for that portion of Middle Tennessee to the west of a Lafayette to Smithville to Manchester line and to the east of an Adams to Fairview to Pulaski line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TNZ005-006-023>025-056>058-093-094-291400- /O.CON.KOHX.FR.Y.0003.171029T0900Z-171029T1400Z/ Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis- Wayne-Lawrence- Including the cities of Dover, Clarksville, Erin, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Clifton, Waynesboro, and Lawrenceburg 338 AM CDT Sun Oct 29 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Locations near the TN River should fall into the mid-30s after the clouds clear out early this morning. * IMPACTS...Sensitive outdoor vegetation may be damaged by the frost. * GEOGRAPHIC AREA...the frost advisory is in effect for that portion of Middle Tennessee to the west of an Adams to Fairview to Pulaski line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 21
998 WWUS74 KOHX 291348 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 848 AM CDT Sun Oct 29 2017 ...A Freeze Warning is in effect from Midnight tonight through Monday morning for the Cumberland Plateau... ...A Frost Advisory is in effect from Midnight tonight through Monday morning for central portions of Middle Tennessee... .Temperatures on the Cumberland Plateau should fall to, or just below freezing for several hours tonight. Locations to the west of the Plateau will be a few degrees warmer but areas of frost are still expected to develop. TNZ005-006-023>025-056>058-093-094-291500- /O.EXP.KOHX.FR.Y.0003.000000T0000Z-171029T1400Z/ Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis- Wayne-Lawrence- Including the cities of Dover, Clarksville, Erin, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Clifton, Waynesboro, and Lawrenceburg 848 AM CDT Sun Oct 29 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... The frost advisory has ended...any locations along the Tennessee River that experienced frost overnight will warm as the sun comes out. $$ TNZ009>011-029>034-063>066-077>080-300200- /O.CON.KOHX.FZ.W.0008.171030T0500Z-171030T1400Z/ Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy- Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 848 AM CDT Sun Oct 29 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... * TEMPERATURE...Locations across the Cumberland Plateau will see widespread temperatures of 30 to 32 degrees. * IMPACTS...Sensitive outdoor vegetation may be killed by the freezing temperatures. * GEOGRAPHIC AREA...the freeze warning includes that area of Middle Tennessee along and to the east of a Lafayette to Smithville to Manchester line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ007-008-026>028-059>062-075-095-300200- /O.CON.KOHX.FR.Y.0004.171030T0500Z-171030T1400Z/ Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Maury- Marshall-Rutherford-Bedford-Giles- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, and Pulaski 848 AM CDT Sun Oct 29 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... * TEMPERATURE...Locations across central portions of Middle Tennessee will see temperatures drop down into the mid 30s for several hours. * IMPACTS...Sensitive outdoor vegetation may be damaged by the frost. * GEOGRAPHIC AREA...the frost advisory is in effect for that portion of Middle Tennessee to the west of a Lafayette to Smithville to Manchester line and to the east of an Adams to Fairview to Pulaski line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 28, 8:26 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 28, 8:26 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Nashville TN 826 PM CDT Sat Oct 28 2017 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... I've been taking a close look at the latest satellite trends and I think there's a decent opportunity for the back side of the cloud shield currently approaching the MS River to reach our far western counties before daybreak. Because of this and the expectation for winds to continue to relax out there, I'm going to go ahead and issue a Frost Advisory for counties west of I-65, closest to the TN River. That's the biggest change for tonight's update. Everything else is on track, including the Freeze Watch for tomorrow night, which will give those on the Plateau at least a couple of hours of freezing temperatures Monday morning -- with widespread frost for ALL of Middle TN. Now would be the time to protect any sensitive vegetation... && .AVIATION... 00Z TAF DISCUSSION. Cloud cover looks to linger overnight, bringing MVFR cigs to all terminals. KBNA, KMQY, and KCKV may see VFR cigs overnight as models have a mix of high MVFR and VFR cigs through sunrise. VFR conditions can be expected thereafter at those terminals with northwest winds around 10 knots. KCSV looks to have MVFR cigs hold on a bit longer in the morning, but should get to VFR by the afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 4 AM to 9 AM CDT Sunday FOR Dickson-Hickman- Houston-Humphreys-Lawrence-Lewis-Montgomery-Perry-Stewart-Wayne. Freeze Watch from Sunday evening through Monday morning FOR Cannon-Clay-Coffee-Cumberland-De Kalb-Fentress-Grundy-Jackson- Macon-Overton-Pickett-Putnam-Smith-Trousdale-Van Buren-Warren- White. && DISCUSSION......Unger AVIATION........Barnwell
Hazardous weather outlook, Oct 28, 3:33 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 333 PM CDT Sat Oct 28 2017 TNZ009>011-029>034-063>066-077>080-292045- Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy- Van Buren- 333 PM CDT Sat Oct 28 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Although no widespread hazardous weather is expected...with cold temperatures there could be some areas that experience freezing temperatures. .DAYS TWO THROUGH SEVEN...Sunday through Friday A freeze watch has been issued for Sunday night and into Monday morning. Locations should experience widespread low temperatures below freezing for a few hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TNZ005>008-023>028-056>062-075-093>095-292045- Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles- 333 PM CDT Sat Oct 28 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday With cold temperatures and light winds widespread patchy frost is possible Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 28, 3:41 PM CDT, 4 hours 46 minutes before
Special Weather Statement National Weather Service Nashville TN 341 PM CDT Sat Oct 28 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-291200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 341 PM CDT Sat Oct 28 2017 ...Freezing Temperatures are Possible in Middle Tennessee Tonight and Sunday Night... A cold air mass will exist over the Mid State through Sunday night. A few spots could see temperatures dip to the freezing mark tonight...although clouds and light wind are expected to hold low temperatures in the middle 30s for most areas. The best chance for freezing temperatures will be Sunday night... as clouds and winds decrease. Right now it looks like the best chance for a widespread freeze will be across eastern Middle Tennessee...especially along the Cumberland Plateau...where a Freeze Watch is in effect. However, some spots further west could also see temperatures drop briefly to the freezing mark Sunday night, along with patchy frost. This includes the suburbs of Nashville, and normally colder low lying areas. Sensitive outdoor vegetation may be damaged or killed by these cold temperatures. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:38 AM CDT | Frost Advisory | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 15 more | 21 hr |
| Oct 29, 3:38 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 29 hr |
Nearby
Frost Advisories in Tennessee, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.